Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 24, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 14, 2016, 5:34 PM MST for Park County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2016, 5:34 PM MST (00:34 UTC)
- Expired
- Nov 15, 2016, 3:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2601 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS75 KRIW 150034 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 534 PM MST MON NOV 14 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS TONIGHT... .A RELATIVELY TIGHT PRESSURE GRADIENT...STRONG MOUNTAIN TOP WINDS AND FAVORABLE ATMOSPHERIC CONDITIONS WILL RESULT IN HIGH WIND ACROSS THE CODY FOOTHILLS TONIGHT. WYZ003-151000- /O.NEW.KRIW.HW.W.0024.161115T0034Z-161115T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 534 PM MST MON NOV 14 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH 10 PM...ESPECIALLY BETWEEN CODY...AND THE MONTANA BORDER ALONG HIGHWAY 120. * WINDS...WEST 20 TO 40 MPH WITH GUSTS 50 TO 65 MPH. GUSTS TO AROUND 75 MPH COULD OCCUR ON THE WEST SIDE OF CLARK. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
702 WWUS75 KRIW 150612 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1112 PM MST MON NOV 14 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS TONIGHT... .A RELATIVELY TIGHT PRESSURE GRADIENT...STRONG MOUNTAIN TOP WINDS AND FAVORABLE ATMOSPHERIC CONDITIONS WILL RESULT IN HIGH WIND ACROSS THE CODY FOOTHILLS TONIGHT. WYZ003-151000- /O.CON.KRIW.HW.W.0024.000000T0000Z-161115T1000Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1112 PM MST MON NOV 14 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... * TIMING...STRONG WEST WINDS ARE EXPECTED TO CONTINUE THROUGH MIDNIGHT...BEFORE DECREASING TOWARDS 3 AM. * WINDS...WEST 20 TO 40 MPH WITH GUSTS 50 TO 65 MPH. GUSTS TO AROUND 75 MPH COULD OCCUR ON THE WEST SIDE OF CLARK. AT 1041 PM...A SENSOR IN CODY MEASURED A WIND GUST OF 63 MPH...WHILE THE CODY AIRPORT GUSTED TO 55 MPH AT 1056 PM. * IMPACTS...MAINLY TO TRANSPORTATION. ENHANCED BLOW OVER RISK FOR LIGHT AND HIGH PROFILE VEHICLES ESPECIALLY ALONG HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 21
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 14, 4:56 PM MST, 38 minutes earlier.
Area forecast discussion, Nov 14, 4:56 PM MST, 38 minutes before
Area Forecast Discussion National Weather Service Riverton WY 456 PM MST Mon Nov 14 2016 .UPDATE... Observations near Clark and even along Highway 120 south of Clark have reached high wind criteria. HiRes Models show these winds continuing for the next 3 to 5 hours before decreasing. Winds should be below critiera by midnight, but went through 3 AM in case it lasts a be longer. NPW is out...updated grids will be out shortly. && .PREV DISCUSSION... /issued 148 PM MST Mon Nov 14 2016/ Short Term...Tonight Through Tuesday Winds aloft will increase over western and central Wyoming as a Pacific low pressure trough moves into the Pacific Northwest and Northern California. This will bring increased cloud cover with snow showers over the northwest mountains. West to southwest winds are expected to continue to increase along and near the east slopes of the mountains east of the Continental Divide and across the south into southern Fremont and Natrona counties. The strongest wind is expected in the Absaroka mountains and the Cody foothills. Strong winds can be expected in the upper Wind River Canyon around Dubois and over South Pass and Beaver Rim. Temperatures will remain elevated tonight and Tuesday before a significant cool down mid week. Long Term...Tuesday Night Through Monday Tuesday night will continue to be dominated by the building high pressure ridge with warming continuing. Wednesday should be the windiest as southwest flow aloft increases significantly ahead of a much stronger low pressure Pacific trough that will be moving across the Pacific Northwest and Great Basin. Wednesday night showers should become widespread in the west and north with snow above 7000 feet and a rain snow mix down to 6000 feet initially with mostly snow by 10 pm mst. As the low pressure trough moves through the area temperatures will fall significantly with widespread snow with 2 to 4 inches possible in the bighorn and wind river basins and over eastern johnson and Natrona counties. mountain areas could see 4 to 10 inches of snow by Thursday afternoon. Models differ rather significantly with the NAM faster by about 12 hours than the GFS. SREF is in between leaned toward a NAM SREF blend with main precipitation Wednesday night through mid day Thursday with northwest flow and decreasing precipitation Thursday afternoon and evening. Soils still warm with no frost in soil at WFO Riverton today so snowfall and what actually accumulates may differ significantly with much melting below 7000 feet. Thursday night will be colder with northwest flow aloft over the area as the trough ejects east into the northern and central High Plains. Lows in the single digits to mid teens can be expected with highs in the 30s to upper 20s mountains. Showers will decrease but the northern mountains should still see some snow with cold west to northwest winds. Friday should be the coldest day in the next 8 days. Drying and warming will start on Saturday as high pressure rapidly builds over the area with light wind. The high pressure ridge continues to build Saturday night and Sunday with continued warming. expect southwest winds to increase significantly on Monday ahead of another Pacific low pressure trough moving into the west coast. Aviation.../00Z Issuance/ VFR conditions expected through the forecast period. Otherwise, the main concern will be breezy to windy west to southwest wind in the wind corridors, lee side of mountain ranges and adjacent foothills into early evening. In addition there will be low end low-level wind shear at almost all terminal sites when winds (mostly) decouple this evening and overnight. There may also be some widely scattered showers with MVFR conditions across the Yellowstone area of Wyoming mainly between 06Z and 12Z. Fire Weather... Winds aloft will increase over western and central Wyoming as a Pacific low pressure trough moves into the Pacific Northwest and Northern California. This will bring increased cloud cover with snow showers over the northwest mountains. West to southwest winds are expected to continue to increase along and near the east slopes of the mountains east of the Continental Divide and across the south into southern Fremont and Natrona counties. The strongest wind is expected in the Absaroka mountains and the Cody foothills. Strong winds can be expected in the upper Wind River Canyon around Dubois and over South Pass and Beaver Rim. Temperatures will remain elevated tonight and Tuesday before a significant cool down mid week. The lower air mass will be stable with inversions over the western valleys and basins. In areas with light wind smoke dispersal will be poor to locally fair. The best chance for smoke dispersal above poor will be in the foothills to mid slope areas and across the south with increased wind providing better mixing and good smoke dispersal in Park...Sweetwater... southern Fremont and Natrona counties. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 3 AM MST Tuesday for WYZ003. && UPDATE...WM SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Braun FIRE WEATHER...C.Baker
Hazardous weather outlook, Nov 14, 4:58 PM MST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 458 PM MST MON NOV 14 2016 WYZ001>020-022>030-151415- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 458 PM MST MON NOV 14 2016 ...HIGH WIND WARNING FOR CODY FOOTHILLS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT HIGH WINDS WILL OCCUR ACROSS THE CODY FOOTHILLS TONIGHT. PLEASE SEE THE LATEST HIGH WIND WARNING FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...WINDY AREAS COMBINED WITH WARM AND DRY CONDITIONS WILL RESULT IN ELEVATED FIRE DANGER ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING, ESPECIALLY IN NATRONA COUNTY. WEDNESDAY AND THURSDAY...A STRONG COLD FRONT WILL BRING INCREASING SNOW AND WIND TO THE WEST WEDNESDAY; SNOW MAY BE HEAVY AT TIMES WEDNESDAY NIGHT INTO THURSDAY MORNING. WARM AND WINDY CONDITIONS WILL PRECEDE THE COLD FRONT ACROSS SOUTH AND CENTRAL WYOMING WEDNESDAY. A COLD FRONT WILL BRING GUSTY NORTH WIND AND AREAS OF SNOW ACROSS CENTRAL WYOMING LATE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TEAM RIVERTON
In the hours before
Special weather statement, Nov 14, 2:22 PM MST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 222 PM MST MON NOV 14 2016 WYZ002-003-150000- ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 222 PM MST MON NOV 14 2016 ...GUSTY WINDS CONTINUE... LOCALIZED WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH IN THE CODY FOOTHILLS...AND WEST TO NORTHWEST WINDS 35 TO 45 AND GUSTS 55 TO 65 IN THE ABSAROKA MOUNTAINS WILL CONTINUE THIS AFTERNOON. WINDS WILL TAPER OFF AFTER SUNDOWN.
Nearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.